Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
I made it as far as day 6 off of Effexor. At day 4 I thought I could survive and finally get rid of Effexor forever. That night I thought I would die. My body was shaking violently and my mind was racing. I just couldn’t take it. The pain of withdrawal was too much. I went back to the doctor yesterday. He spent 30 minutes with me. Apparently serotonin levels in my brain are not replenishing themselves even after a lengthy withdrawal period. He says I will have to take Effexor or another SSRI for the rest of my life. I am extremely upset. I feel like a failure. Dr tried to say that it’s just like needing insulin for a diabetic condition and does not mean I failed. I started back on 37.5 mg yesterday with the support of Xanax until I can settle my shaky bones. I guess being Effexor free is not in the cards for me. Good luck to all.
Get off of it it immediately. The withdrawal from it is horrendous. I’m currently getting off of it and I’m miserable. I’ve been crying daily because I feel sick to my stomach.
Already have. Thank you so much…Everyone…and Brightwings, I look forward to each and every "tidbit".
No But thank you for asking! I'm alone.have been for sometime now. My Dad died in Sept. I was chained to this house for almost 2 yrs taking care of him. 2 months after my husband died. Who said it would be EZ.
Hope everyone is doing well!
I couple of days ago I asked a question.
Unless I missed it, I am sorry to repeat it.
Why is everyone so anxious to get off Effexor?
How will you deal with your anxiety and/or depression?
Asked and answered 4 days ago. Click my name and read back a few days. I keep posting tips in lots of things I write.. Smiling at you, get to reading
I have recently been coming off effexor I took 75 MG for about a year then went up 37.5 for week then 150 from there well I felt worse tired weight gain just overall felt worse so Dr decided to ween me off it was 3 days at 75 then 3 days at 37.5 for 3 days to nothing for 1 day then started Cymbalta 30 MG this is day 4 no effexor I feel horrible depressed weird head feeling dizzy fighting with boy friend snapping over the tiniest things I hate how I feel almost makes me want to take it to feel better in a sense but know the withdraws are what's causing it i been self medicate with colazipan and marjaunia which helps with all this but it's illegal and my family Dr drug test me on a regular basis because of other health issues please suggest anything to get threw this would be appreciated I feel so hopeless
@lovetheocean Congratulations on your success! It sounds as if it feels like a whole new life for you. That's really great.
Oh, and I love the ocean too — any ocean will do but we on the east coast so it's usually the Atlantic.
sorry. to hear your having a bad time. but IS cymbalta and better than Effexor ? I do not know. Seems all these drugs have side effects Headaches & Dizzyness is one of them I have that too Wish I could get off all these type of meds. I also take Xanax Got very sick _ went to the ER ) when I did not take Xanax for 3 days . Wish doctors would warn us about how severe this can be Best of luck Hang in there ..
Yes Doctor shop MD Should not have brushed off your concerns